MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SA6AT8
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Type of Reportable Event Serious Injury
Event or Problem Description
A facility representative reported that following the intraocular lens (iol) implant procedure, the patient experienced blurry vision.The lens was exchanged for another lens model 14 days following the initial procedure.Clinical reason for explant was mentioned as refractive surprise.Additional information has been requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received that in surgeon opinion either lens or argos caused the event.There was no patient impact.
 
Additional Manufacturer Narrative
Each lens is subjected to a 100 percent assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the company (5.25cyl), 19.5 diopter lens was replaced with an company (6.00cyl), 19.5 diopter lens.The exchange for the same model with a different cylinder power may indicate the replacement lens was an improved choice for the patient visual needs.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20302472
Report Number1119421-2024-01906
Device Sequence Number18090748
Product Code HQL
UDI-Device Identifier00380652338400
UDI-Public(01)00380652338400(17)270810(11)220812(10)15466875(21)15466875087
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSA6AT8
Device Lot Number15466875
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer09/26/2024
11/13/2024
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date10/24/2024
12/11/2024
Date Device Manufactured08/12/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARGOS BIOMETER; MONARCH II LOADING FORCEPS; MONARCH III CARTRIDGE D; MONARCH III INJECTOR; PROVISC; REPLACEMENT WITH ATIOL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale